Alert archive / Iowa / Special Weather Statements in 2020

Special Weather Statement, NWS Quad Cities, IA

March 28, 2020Washington County, Iowa

NWS Quad Cities, IA issued this special weather statement at Mar 28, 2020, 11:21 AM CDT for Washington County, Iowa. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2020, 11:21 AM CDT (16:21 UTC)
Expired
Mar 28, 2020, 11:45 AM CDT
In force
24 min
Issued by
NWS Quad Cities, IA

County Washington County, IA

The radar

The Quad Cities radar (KDVN), 79 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 11:34 AM CDTHAIL 0.25Morse, IACOCORAHS STATION IA-JH-21 IOWA CITY 8.0 NE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -128 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-128 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

865 
WWUS83 KDVN 281621
SPSDVN

Special Weather Statement
National Weather Service Quad Cities IA/IL
1121 AM CDT Sat Mar 28 2020

IAC031-103-115-139-183-281645-
Louisa-Cedar-Johnson-Washington-Muscatine-
1121 AM CDT Sat Mar 28 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOUISA...
SOUTHWESTERN CEDAR...EASTERN JOHNSON...NORTHEASTERN WASHINGTON AND
NORTHWESTERN MUSCATINE COUNTIES UNTIL 1145 AM CDT...

At 1120 AM CDT, a strong thunderstorm was located near Richmond, or
near Washington, moving quickly northeast at 55 mph.

Penny size hail is possible with this storm.

Locations impacted include...
Iowa City, Washington, West Branch, West Liberty, Kalona, Lone Tree,
University Heights, Riverside, Hills, Rochester, Richmond, Buchanan,
Newport, Cedar Valley, Muscatine County Fairgrounds, Washington
Airport, Johnson County Fairgrounds, Sutliff, Haskins and Springdale.

This includes Interstate 80 in Iowa between mile markers 245 and 265.
 
If outdoors, consider seeking shelter inside a building.

LAT...LON 4125 9163 4136 9182 4186 9138 4169 9109
TIME...MOT...LOC 1620Z 218DEG 50KT 4138 9166 

$$

12

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Mar 28, 10:13 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 28, 10:13 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1013 AM CDT Sat Mar 28 2020

.UPDATE...
Issued at 1011 AM CDT Sat Mar 28 2020

Dense fog is expanding over portions of eastern Iowa into
northwest Illinois at mid morning along and north of a lead warm
front that was setting up roughly along the I-80 corridor. This
fog should shift northward through late morning with visibilities
improving also with the onset of elevated convection that is expanding
in coverage across southern Iowa into west central Illinois.

These storms, associated with the onset of upper level diffluence
well in advance of stacked low over Kansas, will need to be
monitored for small hail. The storms were moving northeast
roughly 50 mph, which should limit the risk for heavy rainfall.

The forecast has been updated to expand dense fog through midday
and for current coverage and timing trends of the thunderstorms
this morning.

&&

.SYNOPSIS...
Issued at 330 AM CDT Sat Mar 28 2020

As of 3 AM, scattered showers and thunderstorms were ongoing
across parts of eastern Iowa and northwest Illinois, well to the
north of a surface warm front across north-central Missouri. The
initial convective development overnight focused along an 850mb
confluent zone that bisected the central CWA, including the Quad
Cities metro area. This convection became anchored along a Quad
Cities to Prophetstown, IL line. Anomalously high PWATs (1.4"),
and mean layer flow parallel to the elevated boundary, led to
localized flash flooding from a quick 2 to 4 inches of rain. The
training convective setup has finally let up and flash flood
waters should continue to recede.

New elevated convection has developed across the western and
northern CWA over the last 1-2 hours. The main concern into early
this morning is for a few severe storms capable of producing
large hail and torrential rainfall. Overall coverage with this
activity should remain isolated to scattered.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 330 AM CDT Sat Mar 28 2020

Today

Key Messages:

There is a Moderate risk for severe thunderstorms in the
southeast half of the forecast area for this afternoon and
evening. An Enhanced risk extends further to the west. All types
of severe weather are possible including damaging winds, large
hail, and tornadoes. There is potential for a few strong tornadoes
strength.

The most likely timing for severe weather today is between early
afternoon and 8 PM. However, a few isolated severe storms are
possible this morning, when the primary threat is large hail.
Supercells that form during the afternoon and evening will pose a
damaging wind and tornado threat, in addition to large hail.

Due to a very strong mid-level jet (90+ kts), storms will be
moving extremely fast today, potentially between 55 to 65 mph.
These incredibly fast speeds will greatly reduce the time to
shelter prior to storms arriving. Therefore, it is very important
to act quickly if warnings are issued for your area. People may
also be caught off guard because this is an early season event.

The most uncertainty is on the coverage of storms. Best case
scenario there are only a few supercells, but the worst case as
shown by some CAM solutions have 4 or more long track supercells.
The point here is that not every location is going to get severe
weather. If it occurs, it will be in narrow swaths.

Discussion

A strong upper-level trough and closed 500mb low are forecast to
track from eastern Nebraska through western and northern Iowa
today. A 150kt upper jet flanked to the southeast of the trough
will aid a deepening of the attendant surface low to around 990mb
in north-central Iowa. This dynamic system will pull a warm front
northward into eastern Iowa and northwest Illinois this afternoon
and evening. North of the front temps will remain in the 40s, but
in the warm sector temps will quickly jump into the mid to upper
60s, possibly near 70 F depending on amount of solar insolation.

The positioning of the surface low and strength of the warm front
will align the surface pressure field in a way that promotes backing
of the low-level flow within the warm sector. Strong directional and
speed shear in the boundary layer and aloft will favor supercells as
the dominant storm mode. Progged kinematic and moisture fields are
very impressive with deep layer shear of 60+ kts, 0-1 km bulk shear
in excess of 30 kts, 300+ m2/s2 of 0-1 storm-relative helicity
per the HREF, and low LCLs. However, the amount of surface-based
instability is somewhat in question. On the low side, SBCAPE may
only reach 500-1500 J/kg. If a period of clearing develops, in
the warm sector then SBCAPE could jump to 2000+ J/kg.

Lower instability may affect the storm mode and result in an overly
sheared environment that would act to rip apart newly formed
updrafts, thereby lowering the overall severe risk. Conversely, a
little more instability would provide a better CAPE/shear balance
and increase the risk for long track supercells and the potential
for a few strong tornadoes.

Behind the cold front this evening and tonight, gradient winds will
pick up substantially from the WSW with gusts likely over 40 mph
at times.

.LONG TERM...(Sunday through Friday)
ISSUED AT 330 AM CDT Sat Mar 28 2020

Potential for very windy conditions on Sunday.

Sunday and Sunday night
Assessment...high confidence on very windy conditions Sunday

The strong storm system will depart the area on Sunday. Wrap around
clouds will keep temperatures close to normal. Lingering light rain
will be seen north of a Belle Plaine, IA to Kewanee, IL line that
slowly ends during the day. Dry conditions will be seen Sunday night.

The bigger concern will be the winds.

Deep mixing of the atmosphere and a tight pressure gradient will
result in very windy conditions through mid-day Sunday with winds
slowly decreasing during the mid to late afternoon hours.

Headlines for the wind will likely be needed Sunday and the very
windy conditions may begin well before sunrise Sunday.

Monday
Assessment...high confidence

Quiet and dry conditions will be seen across the area as high
pressure quickly moves through the Midwest ahead of the next storm
system. Temperatures will average warmer than normal.

Monday night on...

Monday night into Tuesday night
Assessment...medium confidence

The global models bring the next system through the area with the
most likely time frame for rain being Tuesday. This system will not
have as much moisture available to it so overall rainfall amounts
will be much lighter.

The model consensus has slight chance to chance pops Monday night
through Tuesday night.

Wednesday through Thursday
Assessment...low confidence

The global models bring two weak upper level disturbances through
the area. Moisture is quite limited so there are questions regarding
rainfall potential given the weak forcing with each disturbance. The
current model consensus has slight chance pops Wednesday with more
dry conditions than rain chances for Wednesday night and Thursday.

Thursday night and Friday
Assessment...high confidence

The global models show high pressure building into the Midwest
resulting in dry conditions with temperatures close to normal.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
ISSUED AT 647 AM CDT Sat Mar 28 2020

Conditions range from LIFR to IFR across eastern Iowa and northern
Illinois as elevated convection exits the area ahead of a strong
storm system. Conditions will remain LIFR/IFR through 18z/28 as
another round of elevated storms develops across northern Missouri
and races northeast into Wisconsin. After 18z/28 strong to severe
thunderstorms are expected. IFR/MVFR conditions are expected
except around thunderstorms. After 00z/29 conditions will improve
to MVFR/VFR as strong winds develop across the area.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...Sheets
SYNOPSIS...Uttech
SHORT TERM...Uttech
LONG TERM...08
AVIATION...08
Hazardous weather outlook, Mar 28, 4:40 AM CDT, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
440 AM CDT Sat Mar 28 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-290945-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
440 AM CDT Sat Mar 28 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

There is a slight risk for severe thunderstorms through this
morning with large hail the primary threat.

The Storm Prediction Center has a moderate risk for severe storms
this afternoon and evening along and to the southeast of a line
from Milledgeville, Illinois to the Quad Cities to Keokuk, Iowa.
An enhanced risk extends further to the north and west. Damaging
winds, large hail, and tornadoes are all possible with supercell
storms.

The most likely timing for scattered storms with this second
round, along and ahead of a cold front, is from the mid afternoon
through about 8 PM. The storms may be moving near 60 mph, so
there will be less time to react before they arrive.

Strong southwesterly winds may gust up to 45 mph late this
afternoon and evening behind the cold front. The windy conditions
will promote an elevated grassland fire danger through the
evening.

Area rivers are experiencing flooding. Please see the latest
Flood Statements and Flood Warnings for details. Additional
widespread rainfall through tonight could lead to renewed rises
on area rivers, including the Mississippi River, and possibly
higher crest levels into early next week.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

West to northwest sustained winds of 25 to 35 mph with gusts
up to 50 mph are expected on Sunday. Fire weather conditions will
remain elevated into Sunday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

Uttech

In the hours before

Special weather statement, Mar 28, 8:23 AM CDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
823 AM CDT Sat Mar 28 2020

IAZ076>078-087>089-098-099-ILZ025-026-034-035-MOZ009-010-281500-
Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-Van Buren-
Lee-Henderson-Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Sigourney, Washington, Wapello,
Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison,
Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka
823 AM CDT Sat Mar 28 2020

...Areas of Dense Fog This Morning...

Light winds and increasing low-level moisture have led to areas
of fog across southeast Iowa, west central Illinois, and northeast
Missouri. The fog may become locally dense at times with
visibilities down to a quarter mile. If you have to travel this
morning, slow down, use your low beams, and exercise extra
caution. Visibilities will begin to improve through 10 AM.

GROSS
Local storm report, Mar 28, 8:51 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
851 AM CDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HEAVY RAIN       1 W BETTENDORF          41.56N 90.49W
03/28/2020  M2.85 INCH       SCOTT              IA   TRAINED SPOTTER

            OVERNIGHT STORM TOTAL. 1.19 INCH OF THE
            TOTAL FELL SINCE MIDNIGHT.

&&

12
Local storm report, Mar 28, 8:52 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
852 AM CDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       3 E STERLING            41.80N 89.64W
03/28/2020  M2.29 INCH       WHITESIDE          IL   TRAINED SPOTTER

            OVERNIGHT RAINFALL TOTAL.

&&

12
Special weather statement, Mar 28, 10:02 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
1002 AM CDT Sat Mar 28 2020

IAZ051>053-063>068-076>078-ILZ009-015-016-024-281715-
Benton-Linn-Jones-Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-
Keokuk-Washington-Louisa-Whiteside-Rock Island-Henry IL-Mercer-
Including the cities of Vinton, Cedar Rapids, Anamosa, Marengo,
Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf,
Sigourney, Washington, Wapello, Sterling, Moline, Rock Island,
Geneseo, and Aledo
1002 AM CDT Sat Mar 28 2020

...Areas of Dense Fog This Morning...

Dense fog will affect portions of eastern Iowa and far northwest
Illinois through late morning. Visibilities will be less than one
quarter mile at times.

If you have to travel this morning, slow down, use your low
beams, and exercise extra caution. Visibilities will begin to
improve around midday.

Sheets
Local storm report, Mar 28, 11:12 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1112 AM CDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     FLASH FLOOD      DAVENPORT               41.56N 90.60W
03/27/2020                   SCOTT              IA   NEWSPAPER

            RIVER DRIVE IN FRONT OF THE QUAD CITY TIMES
            FLOODED. THREE CARS STRANDED WITH WATER
            ALMOST UP TO THE WINDOWS.

1145 PM     FLASH FLOOD      MOLINE                  41.49N 90.49W
03/27/2020                   ROCK ISLAND        IL   TRAINED SPOTTER

            INTERSECTION OF 12TH STREET AND 19TH AVENUE
            CLOSED DUE TO FLOODING. 2 CARS STRANDED.

1210 AM     FLASH FLOOD      PROPHETSTOWN            41.67N 89.93W
03/28/2020                   WHITESIDE          IL   TRAINED SPOTTER

            SEVERAL CITY STREETS CURB TO CURB DEEP WITH
            WATER. SEWAGE BACKING INTO BASEMENTS.
            DITCHES ALONG ILLINOIS 78 FULL WITH WATER
            NEARLY TO THE EDGE OF THE ROAD. SEVERAL
            YARDS IN THE CITY UNDER WATER.

1218 AM     FLASH FLOOD      ROCK ISLAND             41.48N 90.58W
03/28/2020                   ROCK ISLAND        IL   NEWSPAPER

            WATER FLOODING INTO THE CARVER WEIGHT ROOM
            AT AUGUSTANA COLLEGE.

1220 AM     FLASH FLOOD      BETTENDORF              41.57N 90.48W
03/28/2020                   SCOTT              IA   NEWSPAPER

            3 FEET OF WATER ACROSS RIVER DRIVE.

1230 AM     HEAVY RAIN       2 SSE DAVENPORT         41.53N 90.59W
03/28/2020  M3.77 INCH       SCOTT              IA   TRAINED SPOTTER

            SINCE RAIN BEGIN. STILL RAINING.

1239 AM     FLASH FLOOD      ROCK ISLAND             41.48N 90.58W
03/28/2020                   ROCK ISLAND        IL   NEWSPAPER

            24TH STREET AND 18TH AVENUE FLOODED WITH
            PEOPLE STRANDED IN CARS.

1246 AM     HEAVY RAIN       3 NNE ROCK ISLAND       41.52N 90.56W
03/28/2020  M2.02 INCH       ROCK ISLAND        IL   CO-OP OBSERVER

            OCCURRED BETWEEN 1141 PM AND 1212 AM.

1255 AM     FLASH FLOOD      BETTENDORF              41.56N 90.48W
03/28/2020                   SCOTT              IA   TRAINED SPOTTER

            2.5 TO 3 FEET OF WATER ACROSS MIDDLE RD JUST
            WEST OF BELMONT RD.

0111 AM     FLASH FLOOD      DAVENPORT               41.56N 90.60W
03/28/2020                   SCOTT              IA   DEPT OF HIGHWAYS

            NUMEROUS ROADS CLOSED ACROSS THE CITY DUE TO
            FLASH FLOODING.

0339 AM     HEAVY RAIN       ERIE                    41.66N 90.08W
03/28/2020  M2.10 INCH       WHITESIDE          IL   TRAINED SPOTTER

            FELL IN APPROX 3 HRS.

0600 AM     HEAVY RAIN       1 E GALT                41.78N 89.75W
03/28/2020  M2.23 INCH       WHITESIDE          IL   MESONET

            MESONET STATION CMOI2 ROCK RIVER AT COMO.

0610 AM     HEAVY RAIN       3 NNE ROCK ISLAND       41.52N 90.57W
03/28/2020  M3.74 INCH       ROCK ISLAND        IL   MESONET

            MESONET STATION RCKI2 2.9 N ROCK ISLAND.

0630 AM     HEAVY RAIN       1 N PLEASANT VALLEY     41.58N 90.42W
03/28/2020  M3.46 INCH       SCOTT              IA   MESONET

            MESONET STATION LECI4 MISSISSIPPI RIVER.

0720 AM     HEAVY RAIN       2 SSE DAVENPORT         41.53N 90.59W
03/28/2020  M4.62 INCH       SCOTT              IA   TRAINED SPOTTER

            OVERNIGHT STORM TOTAL.

0723 AM     HEAVY RAIN       4 N NEW LONDON          40.98N 91.41W
03/28/2020  M2.76 INCH       HENRY              IA   MESONET

            MESONET STATION FW6173 BUFFALO.

0730 AM     HEAVY RAIN       2 SSE DAVENPORT         41.53N 90.59W
03/28/2020  M4.11 INCH       SCOTT              IA   COCORAHS

            COCORAHS STATION IA-ST-4 DAVENPORT 0.9 SSW.

0730 AM     HEAVY RAIN       1 NE BETTENDORF         41.58N 90.47W
03/28/2020  M2.45 INCH       SCOTT              IA   TRAINED SPOTTER

0750 AM     HEAVY RAIN       1 ENE RIVERDALE         41.54N 90.45W
03/28/2020  M3.85 INCH       SCOTT              IA   COCORAHS

            COCORAHS STATION IA-ST-8 BETTENDORF 2.2 SE.

0756 AM     HEAVY RAIN       1 E WHITESIDE COUNTY AI 41.75N 89.67W
03/28/2020  M2.53 INCH       WHITESIDE          IL   AWOS

            AWOS STATION KSQI STERLING/ROCK FALLS ARPT.

0800 AM     HEAVY RAIN       1 NNE MOLINE            41.49N 90.48W
03/28/2020  M2.87 INCH       ROCK ISLAND        IL   COCORAHS

            COCORAHS STATION IL-RI-13 MOLINE 0.7 NNE.

0820 AM     HEAVY RAIN       1 W BETTENDORF          41.56N 90.49W
03/28/2020  M2.85 INCH       SCOTT              IA   TRAINED SPOTTER

            OVERNIGHT STORM TOTAL. 1.19 INCH OF THE
            TOTAL FELL SINCE MIDNIGHT.

0830 AM     HEAVY RAIN       3 E STERLING            41.80N 89.64W
03/28/2020  M2.29 INCH       WHITESIDE          IL   TRAINED SPOTTER

            OVERNIGHT RAINFALL TOTAL.

&&

12
Special weather statement, Mar 28, 11:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1121 AM CDT Sat Mar 28 2020

IAC031-103-115-139-183-281645-
Louisa-Cedar-Johnson-Washington-Muscatine-
1121 AM CDT Sat Mar 28 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOUISA...
SOUTHWESTERN CEDAR...EASTERN JOHNSON...NORTHEASTERN WASHINGTON AND
NORTHWESTERN MUSCATINE COUNTIES UNTIL 1145 AM CDT...

At 1120 AM CDT, a strong thunderstorm was located near Richmond, or
near Washington, moving quickly northeast at 55 mph.

Penny size hail is possible with this storm.

Locations impacted include...
Iowa City, Washington, West Branch, West Liberty, Kalona, Lone Tree,
University Heights, Riverside, Hills, Rochester, Richmond, Buchanan,
Newport, Cedar Valley, Muscatine County Fairgrounds, Washington
Airport, Johnson County Fairgrounds, Sutliff, Haskins and Springdale.

This includes Interstate 80 in Iowa between mile markers 245 and 265.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4125 9163 4136 9182 4186 9138 4169 9109
TIME...MOT...LOC 1620Z 218DEG 50KT 4138 9166

12

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 9:13 PM CDTRiver Flood WatchDVNDubuque61 hr
Mar 27, 11:51 PM CDTFlash Flood WarningDVNMuscatine, Scott4 hr
Mar 28, 12:35 AM CDTSpecial Weather StatementDVNIowa25 min
Mar 28, 1:05 AM CDTSpecial Weather StatementDVNIowa, Johnson40 min
Mar 28, 1:37 AM CDTSpecial Weather StatementDVNKeokuk23 min
Mar 28, 1:53 AM CDTSevere Thunderstorm WarningDVNKeokuk, Washington26 min
Mar 28, 2:29 AM CDTSpecial Weather StatementDVNClinton31 min
Mar 28, 2:44 AM CDTSpecial Weather StatementDVNCedar31 min
Mar 28, 2:55 AM CDTSevere Thunderstorm WarningDVNClinton, Jackson35 min
Mar 28, 3:57 AM CDTSpecial Weather StatementDVNJefferson33 min
Mar 28, 4:21 AM CDTSpecial Weather StatementDVNLouisa24 min
Mar 28, 5:19 AM CDTSpecial Weather StatementDVNIowa26 min
Mar 28, 10:52 AM CDTRiver Flood WarningDVNDubuque, Jackson22 days
Mar 28, 10:52 AM CDTRiver Flood WarningDVNClinton, Scott24 days
Mar 28, 10:52 AM CDTRiver Flood WarningDVNLee21 days
Mar 28, 11:25 AM CDTRiver Flood WatchDVNClinton21 days
Mar 28, 11:25 AM CDTRiver Flood WatchDVNScott10 hr
Mar 28, 6:03 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan42 min
Mar 28, 6:13 PM CDTTornado Warning Tornado observedDVNBenton, Buchanan47 min
Mar 28, 6:53 PM CDTTornado WarningDVNBuchanan, Delaware28 min
Mar 27, 11:32 PM CDTSpecial Weather StatementDVNRock Island, Whiteside58 min
Mar 28, 3:21 AM CDTSpecial Weather StatementDVNCarroll24 min
Mar 28, 4:49 AM CDTSpecial Weather StatementDVNMercer26 min
Mar 28, 5:15 AM CDTSpecial Weather StatementDVNRock Island30 min
Mar 28, 10:39 AM CDTRiver Flood WatchDVNWhiteside24 hr
Mar 28, 3:42 PM CDTSpecial Weather StatementDVNRock Island33 min
Mar 28, 4:15 PM CDTSpecial Weather StatementDVNCarroll, Stephenson30 min
Mar 28, 4:48 PM CDTTornado WarningDVNWarren42 min
Mar 28, 5:29 PM CDTSevere Thunderstorm WarningDVNHenry31 min
Mar 28, 5:52 PM CDTTornado WarningDVNBureau, Henry38 min
Mar 28, 6:33 PM CDTTornado WarningDVNHenderson, Warren42 min

Nearby

Special Weather Statements in Iowa, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.